MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250
Model Number 74401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
During a thawing procedure at a manufacturing site, a leak was found in the bottom left side of the bag (right at the seam).The broken bag was discarded and manufacturing continued.Product was cryopreserved on 4/30/2020 at mcct and thawing occurred on 5/6/2020 at a manufacturing site.The customer provided a filed in questionnaire and a picture for a more detailed investigation.According to the questionnaire the following investigation and statements could be made: the event was observed during thawing.The customer did use a metal cassette for freezing and for storage.A controlled rate freezer was used.The freezing bag was not stored with an overwrap bag for cell rescue.The filling volume was 49 ml (30 ml - 70 ml are recommended).The picture shows no questionnaire at the bottom of the eva tube.The root cause in this case cannot be determined, as no leakage is visible on the picture.Therefore no reference to the complaint was possible.According to the questionnaire the missing overwrap bag is a deviation from the recommended freezing procedure.Regarding to the described issue, this should not have an influence, but cannot be excluded.Typically, a crack or leakage is caused by mechanical stress during the handling of the frozen product.The incident rate for this failure for this lot is very low with 0.01%.

Brand Name
CRYOMACS FREEZING BAGS 250
Common Device Name
CRYOMACS FREEZING BAGS 250
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
MDR Report Key10212195
Report Number3005290010-2020-00016
Device Sequence Number2613765
Product Code KSR
UDI-Device Identifier04049934000287
UDI-Public04049934000287
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/05/2022
Device Model Number74401
Device Catalogue Number200-074-401
Device Lot Number6190905042
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1